Postinjection Delirium/Sedation Syndrome After 31st Long-Acting Olanzapine Depot InjectionVenkatesan, Velprashanth, MBBS; Khanra, Sourav, MD, DNB; Mandal, Kamalika, DPM, MD; Deepak, MB, MBBSClinical Neuropharmacology: March/April 2019 - Volume 42 - Issue 2 - p 64–65 doi: 10.1097/WNF.0000000000000329 Case Reports Buy SDC Abstract Author InformationAuthors Article MetricsMetrics Objective Long-acting depot preparations of antipsychotics are the mainstay of treatment for patients with schizophrenia who show nonadherence to their medications. Olanzapine pamoate is one of the recently approved long-acting depot psychotropic preparations that have shown its efficacy both in clinical trials and in clinical uses against the illness. However, emerging literature indicates toward a cluster of adverse effects known as postinjection delirium/sedation syndrome (PDSS). Methods We here present a case of PDSS in a woman with paranoid schizophrenia. After maintaining well for almost 1½ years, she developed PDSS at her 31st scheduled long-acting olanzapine injection. Results Several features of PDSS including its mechanism and course have been discussed. Conclusions More research is necessary to understand the syndrome and the association between PDSS and long-acting olanzapine injection. Clinicians should keep in mind that PDSS may worsen compliance in an index patient and affect the course of the illness. Department of Psychiatry, Central Institute of Psychiatry, Ranchi, India. Conflicts of Interest and Sources of Funding: The authors do not have any conflict of interest with any funding agency or any pharmaceutical industry. Author Contribution: All authors have contributed to the conceptualization of the article. Address correspondence and reprint requests to Sourav Khanra, MD, DNB, Central Institute of Psychiatry, Room No. 4, New Teaching Block, Ranchi 834006, India; E-mail: firstname.lastname@example.org Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.